Alert archive / Tennessee / Severe Thunderstorm Warnings in 2019
Severe Thunderstorm Warning 97, NWS Nashville, TN
NWS Nashville, TN issued this severe thunderstorm warning at Jul 17, 2019, 9:57 PM CDT for 5 counties in Tennessee. It was in force for 33 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 17, 2019, 9:57 PM CDT (02:57 UTC)
- Expired
- Jul 17, 2019, 10:30 PM CDT
- In force
- 33 min
- Issued by
- NWS Nashville, TN
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Dickson County, TN, Houston County, TN, Humphreys County, TN, Montgomery County, TN, Stewart County, TN
The radar
The Ft Campbell radar (KHPX), 74 km from the middle of the area, began a volume at 02:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.0 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 878 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 1259 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 111 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
512
WUUS54 KOHX 180257
SVROHX
TNC043-083-085-125-161-180330-
/O.NEW.KOHX.SV.W.0097.190718T0257Z-190718T0330Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Nashville TN
957 PM CDT Wed Jul 17 2019
The National Weather Service in Nashville has issued a
* Severe Thunderstorm Warning for...
Northwestern Dickson County in Middle Tennessee...
Southwestern Montgomery County in Middle Tennessee...
Southeastern Stewart County in Middle Tennessee...
Houston County in Middle Tennessee...
Humphreys County in Middle Tennessee...
* Until 1030 PM CDT.
* At 956 PM CDT, severe thunderstorms were located along a line
extending from near Dover to near Tennessee Ridge to 10 miles east
of Springville, moving southeast at 35 mph. This storm does have a
history of producing damaging wind gusts.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
* Locations impacted include...
Waverly, Erin, McEwen, Tennessee Ridge, Hurricane Mills, Vanleer,
Cumberland City, Slayden, Houston County Airport and Indian Mound.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3654 8776 3635 8729 3605 8752 3591 8777
3609 8795 3613 8792 3617 8792 3618 8793
3621 8794 3622 8795 3626 8794 3632 8796
TIME...MOT...LOC 0256Z 313DEG 32KT 3644 8778 3634 8786 3624 8796
HAIL...<.75IN
WIND...60MPH
$$
271 follow-up statement
693
WWUS54 KOHX 180314
SVSOHX
Severe Weather Statement
National Weather Service Nashville TN
1014 PM CDT Wed Jul 17 2019
TNC043-083-085-125-161-180330-
/O.CON.KOHX.SV.W.0097.000000T0000Z-190718T0330Z/
Dickson TN-Montgomery TN-Stewart TN-Houston TN-Humphreys TN-
1014 PM CDT Wed Jul 17 2019
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1030 PM CDT
FOR NORTHWESTERN DICKSON...SOUTHWESTERN MONTGOMERY...SOUTHEASTERN
STEWART...HOUSTON AND NORTHEASTERN HUMPHREYS COUNTIES...
At 1014 PM CDT, severe thunderstorms were located along a line
extending from near Erin to near Tennessee Ridge to near Waverly,
moving southeast at 35 mph.
HAZARD...60 mph wind gusts.
SOURCE...Radar indicated.
IMPACT...Expect damage to roofs, siding, and trees.
Locations impacted include...
Waverly, Erin, McEwen, Tennessee Ridge, Hurricane Mills, Vanleer,
Cumberland City and Slayden.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
&&
LAT...LON 3648 8762 3635 8729 3605 8752 3591 8777
3613 8792 3617 8792 3618 8793 3621 8794
TIME...MOT...LOC 0314Z 313DEG 32KT 3634 8765 3624 8773 3614 8783
HAIL...<.75IN
WIND...60MPH
$$
27What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Nashville, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 17, 7:38 PM CDT, 2 hours 19 minutes earlier.
Area forecast discussion, Jul 17, 7:38 PM CDT, 2 hours 19 minutes before
Area Forecast Discussion National Weather Service Nashville TN 738 PM CDT Wed Jul 17 2019 .UPDATE... FOR EVENING DISCUSSION. && .DISCUSSION... I'd like to say we're going to be in for a quiet evening, but it just doesn't look like it. On top of scattered showers and thunderstorms that have developed over our southwestern counties, an MCS-like system over SE Missouri continues to head this way. I'm ball parking it's arrival in the 9-10 pm hour for Land between the Lakes. A couple things of note with this complex of storms: it seems to be riding a instability gradient that stretches from far western KY southeastward into our western counties. I believe this is the trajectory we can look for over the next several hours as steering winds would also coincide with this path. KPAH radar has shown some decent velocities over the last hour, including 40-50 kts, with a few higher pixels. Latest hi-res guidance shows these storms losing what organization they have over the next several hours and I can't disagree with this thinking. With no synoptic support to speak of and the loss of daytime heating, they should begin to wane. However, MCS structures can make their own environment to perpetuate longevity. So I expect a few wind gusts west of I-65 and north of I-40 in the 40 mph range once they break into Middle TN. They should weaken further as they approach the I-65 corridor, but we'll have to monitor them. Of course, the big story of the forecast is the warmup in store over the next couple of days. It still looks like mid-state Heat Index values should remain in the 100-105 range, but that's nothing to sneeze at. If there was a "miserable meter", it'll be pegged out the next few days. Please take precautions if you have to be outside the next few afternoons. && .AVIATION... 00Z TAF DISCUSSION. A complex of storms in eastern Missouri is expected to ride southeast and possibly impact CKV, BNA, and MQY overnight. There are still questions how long the complex can hold together so only mentioned VCSH at CSV. There is ample moisture in the low levels for low ceilings and BR at CSV. Storms could complicate any fog development. After mid morning, can't rule out a few storms around the area, but confidence isn't high enough to leave in the tafs. Winds will generally be out of the west between 5-10 kts for the forecast. && .OHX WATCHES/WARNINGS/ADVISORIES... NONE. && DISCUSSION......Unger AVIATION........Reagan
Hazardous weather outlook, Jul 17, 11:15 AM CDT, 10 hours 42 minutes before
Hazardous Weather Outlook National Weather Service Nashville TN 1115 AM CDT Wed Jul 17 2019 TNZ005>011-023>034-056>066-075-077>080-093>095-181615- Stewart-Montgomery-Robertson-Sumner-Macon-Clay-Pickett-Houston- Humphreys-Dickson-Cheatham-Davidson-Wilson-Trousdale-Smith- Jackson-Putnam-Overton-Fentress-Perry-Hickman-Lewis-Williamson- Maury-Marshall-Rutherford-Cannon-De Kalb-White-Cumberland-Bedford- Coffee-Warren-Grundy-Van Buren-Wayne-Lawrence-Giles- 1115 AM CDT Wed Jul 17 2019 This Hazardous Weather Outlook is for portions of Middle Tennessee. .DAY ONE...Today and Tonight A couple of strong storms could produce brief gusty winds and localized flooding this afternoon and evening. The greatest chance for thunderstorms will be near the Alabama border and across the Cumberland Plateau. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday Hot and humid conditions are expected Thursday through the weekend. Heat index values will exceed 100 at times, and could reach 105 degrees in some spots. The Cumberland Plateau will have peak heat index values in the 90s. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. 13
In the hours before
Special weather statement, Jul 17, 8:07 PM CDT, 1 hour 50 minutes before
Special Weather Statement
National Weather Service Nashville TN
807 PM CDT Wed Jul 17 2019
TNZ056-180130-
Perry TN-
807 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR PERRY COUNTY UNTIL 830 PM CDT...
At 806 PM CDT, Doppler radar was tracking a strong thunderstorm 9
miles northeast of Parsons, or 10 miles northwest of Linden, moving
southeast at 10 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Linden, Lobelville and Mousetail Landing State Park.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3566 8802 3568 8802 3569 8803 3572 8804
3577 8799 3581 8797 3582 8796 3569 8774
3566 8774 3563 8769 3546 8791 3561 8804
3562 8804
TIME...MOT...LOC 0106Z 316DEG 9KT 3571 8798
10Special weather statement, Jul 17, 9:06 PM CDT, 51 minutes before
Special Weather Statement
National Weather Service Nashville TN
906 PM CDT Wed Jul 17 2019
TNZ057-058-180245-
Hickman TN-Lewis TN-
906 PM CDT Wed Jul 17 2019
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN LEWIS AND
SOUTHEASTERN HICKMAN COUNTIES UNTIL 945 PM CDT...
At 905 PM CDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Centerville, moving southeast at 10 mph.
Pea size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Centerville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3580 8743 3571 8725 3570 8726 3570 8730
3566 8732 3566 8734 3565 8733 3564 8733
3562 8735 3560 8736 3558 8734 3557 8744
3567 8758
TIME...MOT...LOC 0205Z 313DEG 8KT 3569 8745
10The office that day
Everything else NWS Nashville, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 17, 8:07 PM CDT | Areal Flood Advisory | OHX | Perry | 3 hr |
| Jul 17, 8:07 PM CDT | Special Weather Statement | OHX | Perry | 23 min |
| Jul 17, 9:06 PM CDT | Special Weather Statement | OHX | Hickman | 39 min |
| Jul 17, 9:10 PM CDT | Severe Thunderstorm Warning | OHX | Houston, Stewart | 50 min |
| Jul 17, 10:26 PM CDT | Special Weather Statement | OHX | Dickson | 34 min |
| Jul 17, 10:41 PM CDT | Flash Flood Warning | OHX | Perry | 3 hr |
| Jul 17, 10:54 PM CDT | Special Weather Statement | OHX | Cheatham, Davidson | 51 min |
| Jul 17, 11:30 PM CDT | Special Weather Statement | OHX | Davidson, Williamson | 45 min |
| Jul 18, 4:08 AM CDT | Heat Advisory | OHX | Bedford, Cheatham, Davidson, Dickson, Giles, Hickman and 18 more | 10 hr |
| Jul 18, 2:29 PM CDT | Heat Advisory | OHX | Bedford, Cannon, Cheatham, Clay, Coffee, Davidson and 23 more | 29 hr |
| Jul 18, 2:41 PM CDT | Special Weather Statement | OHX | Van Buren | 49 min |
| Jul 18, 4:02 PM CDT | Special Weather Statement | OHX | Giles | 28 min |
| Jul 18, 4:18 PM CDT | Special Weather Statement | OHX | Hickman | 42 min |
| Jul 18, 4:48 PM CDT | Special Weather Statement | OHX | Giles | 42 min |
| Jul 18, 5:34 PM CDT | Special Weather Statement | OHX | Lawrence | 41 min |
| Jul 18, 5:58 PM CDT | Areal Flood Advisory | OHX | Lawrence, Wayne | 3 hr |
Nearby
Severe Thunderstorm Warnings in Tennessee, 2019Every severe thunderstorm warning in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.